Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 27, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 30, 2013, 7:00 AM CDT for Okfuskee County, Oklahoma. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2013, 7:00 AM CDT (12:00 UTC)
- Expired
- Mar 30, 2013, 7:45 AM CDT
- In force
- 45 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Okfuskee County, OK
The radar
The Norman radar (KTLX), 72 km from the middle of the area, began a volume at 12:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 0.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -317 J/kg
- Mixed-layer LCL
- 786 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 286 m²/s²
- 0-3 km storm-relative helicity
- 508 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.7
The text
As transmitted, in the capitals the NWS used until 2016.
468
WUUS54 KTSA 301200
SVRTSA
OKC107-301245-
/O.NEW.KTSA.SV.W.0027.130330T1200Z-130330T1245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
700 AM CDT SAT MAR 30 2013
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OKFUSKEE COUNTY IN EAST CENTRAL OKLAHOMA...
* UNTIL 745 AM CDT
* AT 657 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
OF PADEN...MOVING SOUTHEAST AT 25 MPH.
STORM HAZARDS INCLUDE...
HALF DOLLAR SIZE HAIL...
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...PADEN...
BOLEY...CASTLE...BEARDEN AND OKEMAH.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 212 AND 225.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM
WINDOWS AND DOORS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3564 9663 3564 9653 3547 9614 3528 9641
3532 9646 3545 9645 3545 9648 3543 9649
3542 9652 3545 9655 3539 9653 3539 9654
3547 9663
TIME...MOT...LOC 1200Z 308DEG 23KT 3561 9663
$$2 follow-up statements
224
WWUS54 KTSA 301224
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
724 AM CDT SAT MAR 30 2013
OKC107-301245-
/O.CON.KTSA.SV.W.0027.000000T0000Z-130330T1245Z/
OKFUSKEE OK-
724 AM CDT SAT MAR 30 2013
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM CDT FOR
OKFUSKEE COUNTY...
AT 723 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BOLEY...MOVING
SOUTHEAST AT 25 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BOLEY...
CASTLE...BEARDEN AND OKEMAH.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 212 AND 225.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM
WINDOWS AND DOORS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3547 9661 3556 9656 3560 9650 3547 9614
3528 9641 3532 9646 3545 9645 3545 9648
3543 9649 3542 9652 3545 9655 3539 9653
3539 9654
TIME...MOT...LOC 1224Z 311DEG 22KT 3551 9651
$$278
WWUS54 KTSA 301240
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
740 AM CDT SAT MAR 30 2013
OKC107-301250-
/O.EXP.KTSA.SV.W.0027.000000T0000Z-130330T1245Z/
OKFUSKEE OK-
740 AM CDT SAT MAR 30 2013
...THE SEVERE THUNDERSTORM WARNING FOR OKFUSKEE COUNTY EXPIRES AT 745
AM CDT...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
GUSTY WINDS...SMALL HAIL AND HEAVY RAIN WILL STILL BE POSSIBLE WITH
THIS STORM.
LAT...LON 3547 9661 3556 9656 3560 9650 3547 9614
3528 9641 3532 9646 3545 9645 3545 9648
3543 9649 3542 9652 3545 9655 3539 9653
3539 9654
TIME...MOT...LOC 1240Z 311DEG 22KT 3545 9642
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 6:23 AM CDT, 37 minutes earlier.
Area forecast discussion, Mar 30, 6:23 AM CDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 623 AM CDT SAT MAR 30 2013 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. VARIABLE SKY CONDITIONS WILL PERSIST THROUGH THE MORNING HOURS...WITH AREAS OF MVFR/IFR CIGS MAINLY ACROSS SOUTHEAST OK AND WEST CENTRAL AR. LOCALIZED LOWER CIGS/VSBYS WILL OCCUR WITH SHOWERS/THUNDERSTORMS THROUGH THE MORNING HOURS. SOME IMPROVEMENT IS EXPECTED INTO THE AFTERNOON...WITH AREAS OF SHOWERS/THUNDERSTORMS DEVELOPING AGAIN BY LATE AFTERNOON OR EARLY EVENING. && .PREV DISCUSSION... /ISSUED 457 AM CDT SAT MAR 30 2013/ DISCUSSION... WAVE TRAIN ROLLING ALONG IN NORTHWEST FLOW HAULING CLUSTERS OF SHOWERS AND THUNDERSTORMS THIS MORNING. SOME OF THE STRONGER THUNDERSTORMS PROVED EFFICIENT HAIL PRODUCERS OVERNIGHT. IN THE SHORT TERM FOLLOWED HRRR MODEL WHICH HAS BEEN GOOD LAST SIX HOURS WITH CONVECTIVE ACTION. BULK OF CURRENT PRECIP EAST OF NORTHWEST AR ZONES AROUND 18Z. QUESTION THEN BECOMES WHAT BOUNDARIES ARE LEFT BEHIND TO FIRE LATE AFTERNOON..OR EVENING. TEMPERATURES INTO THE MID 70S THIS AFTERNOON..IN ADVANCE OF A WEAK COOL FRONTAL BOUNDARY SAGGING INTO THE FORECAST AREA WILL LIKELY IGNITE ANOTHER ROUND OF THUNDER. CAPE VALUES IN THE 2000 J/KG NEIGHBORHOOD AND SUFFICIENT SHEAR WILL BE CAPABLE OF LARGE HAIL PRODUCTION. CONVECTION MIGRATING SOUTHEAST OVERNIGHT LEAVING MOST AREAS NORTH OF INTERSTATE 40 WITH A DRY WARM EASTER. SHOWERS THUNDER MOST LIKELY NEAR OR SOUTH OF THE RED RIVER. NEXT WAVE AND REAL COLD FRONT ARRIVE SOMETIME MONDAY. WRF VERY FAST AND THE OUTLIER IN BRINGING IN THE COLD AIR COMPARED TO MOST OF THE OTHER MODELS. RESULTING WRF MOS BASED MAX TEMPS SOME 15 TO 20 DEGREES COLDER FOR NORTHERN LOCATIONS. USED FOUR MODEL MAX TEMP. MODEL DIFFERENCES CONTINUE TO PLAGUE THE MIDWEEK TIME PERIOD. ECMWF CONSISTENT WITH ITSELF BRINGING AN UPPER LOW DIRECTLY OVER FORECAST AREA. MEANWHILE GFS WEAKER DRIER... MORE PROGRESSIVE WITH THE FEATURE. ECMWF TOO GOOD TO TOTALLY IGNORE..CHANCE POPS MIDWEEK. GW && .PRELIMINARY POINT TEMPS/POPS... TUL 77 51 73 43 / 50 60 10 10 FSM 73 56 74 48 / 80 60 30 10 MLC 75 55 73 48 / 50 60 30 10 BVO 76 46 72 40 / 40 50 10 10 FYV 69 51 70 42 / 90 70 20 0 BYV 67 49 69 41 / 90 70 10 0 MKO 75 54 72 46 / 60 60 20 10 MIO 71 47 71 42 / 70 60 0 10 F10 76 54 72 47 / 50 60 20 10 HHW 74 57 72 53 / 60 60 60 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...18
Hazardous weather outlook, Mar 30, 5:00 AM CDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 500 AM CDT SAT MAR 30 2013 ARZ001-002-010-011-019-020-029-OKZ049-053>076-311000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 AM CDT SAT MAR 30 2013 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FLASH FLOOD. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... CLUSTERS OF SHOWERS AND THUNDERSTORMS WILL BE ONGOING ACROSS PARTS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS AS AN UPPER WAVE MOVES THROUGH THE NORTHWESTERLY FLOW ALOFT. THIS ACTIVITY SHOULD MOSTLY REMAIN BELOW SEVERE LIMITS...ALTHOUGH SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING QUARTER SIZE HAIL. DESPITE CLOUD COVER...EXPECT GOOD WARMING TODAY WITH SURFACE BASED CAPES NEAR 2000 J/KG ACROSS THE AREA BY LATE AFTERNOON. REMNANT OUTFLOW BOUNDARIES FROM THIS MORNINGS CONVECTION ALONG WITH DIFFERENTIAL HEATING BOUNDARIES SHOULD BE ENOUGH TO FOCUS SCATTERED REDEVELOPMENT OF THUNDERSTORMS LATE IN THE DAY. INSTABILITY AND SUFFICIENT SPEED SHEAR WOULD SUPPORT A FEW SEVERE STORMS...CAPABLE OF PRODUCING LARGE HAIL. ADDITIONAL SHOWERS AND THUNDERSTORMS MAY MOVE INTO THE AREA THIS EVENING AND OVERNIGHT AS A COLD FRONT DROPS SOUTH OUT OF KANSAS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. TUESDAY THROUGH FRIDAY...NO HAZARDS. EXTENDED DISCUSSION... SHOWERS AND THUNDERSTORMS WILL CONTINUE NEAR THE FRONTAL BOUNDARY ON SUNDAY...WITH THE BEST CHANCES MAINLY SOUTH OF INTERSTATE 40. A STRONGER COLD FRONT SHOULD MOVE THROUGH THE AREA ON MONDAY...BRINGING YET ANOTHER CHANCE OF STORMS. MUCH COOLER WEATHER IS EXPECTED TUESDAY THROUGH THURSDAY...ALONG WITH PERIODIC CHANCES OF RAIN. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Mar 30, 1:15 AM CDT, 5 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
115 AM CDT SAT MAR 30 2013
OKZ067-068-300700-
CHEROKEE OK-WAGONER OK-
115 AM CDT SAT MAR 30 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 200 AM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
WESTERN CHEROKEE
IN NORTHEAST OKLAHOMA
EASTERN WAGONER
AT 115 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF WAGONER...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HULBERT...LOST CITY...WAGONER AND
SEQUOYAH STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3608 9509 3584 9514 3594 9551 3607 9550
TIME...MOT...LOC 0615Z 277DEG 14KT 3599 9540Special weather statement, Mar 30, 6:35 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
635 AM CDT SAT MAR 30 2013
OKZ054>056-301230-
NOWATA OK-OSAGE OK-WASHINGTON OK-
635 AM CDT SAT MAR 30 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 730 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NOWATA...NORTHERN OSAGE AND WASHINGTON
AT 635 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 22 MILES NORTHWEST OF SOUTH COFFEYVILLE TO 14 MILES
NORTHWEST OF WAH SHA SHE STATE PARK TO 6 MILES NORTH OF GRAINOLA...
MOVING SOUTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THESE STORMS INCLUDE...NOWATA...DELAWARE...LENAPAH...WANN...
PAWHUSKA...OKESA...PEARSONIA...BIGHEART...FORAKER...HULAH...
GRAINOLA...BARTLESVILLE...DEWEY...COPAN...SOUTH COFFEYVILLE...OSAGE
HILLS STATE PARK AND WAH SHA SHE STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3701 9545 3699 9543 3666 9544 3662 9654
3695 9676 3700 9676
TIME...MOT...LOC 1135Z 309DEG 38KT 3721 9583 3705 9622
3700 9662The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 9:21 PM CDT | Special Weather Statement | TSA | Muskogee | 24 min |
| Mar 29, 9:23 PM CDT | Special Weather Statement | TSA | Tulsa | 37 min |
| Mar 29, 9:28 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa, Wagoner | 62 min |
| Mar 29, 9:49 PM CDT | Special Weather Statement | TSA | Muskogee | 26 min |
| Mar 29, 9:57 PM CDT | Areal Flood Advisory | TSA | Tulsa, Wagoner | 2 hr |
| Mar 29, 10:26 PM CDT | Special Weather Statement | TSA | Wagoner | 34 min |
| Mar 29, 11:06 PM CDT | Special Weather Statement | TSA | Wagoner | 54 min |
| Mar 29, 11:21 PM CDT | Areal Flood Advisory | TSA | Wagoner | 84 min |
| Mar 30, 12:12 AM CDT | Special Weather Statement | TSA | Rogers | 48 min |
| Mar 30, 12:17 AM CDT | Special Weather Statement | TSA | Wagoner | 43 min |
| Mar 30, 12:33 AM CDT | Severe Thunderstorm Warning | TSA | Wagoner | 42 min |
| Mar 30, 12:57 AM CDT | Special Weather Statement | TSA | Rogers | 48 min |
| Mar 30, 1:15 AM CDT | Special Weather Statement | TSA | Wagoner | 45 min |
| Mar 30, 6:35 AM CDT | Special Weather Statement | TSA | Nowata, Washington | 55 min |
| Mar 30, 7:32 AM CDT | Special Weather Statement | TSA | Craig, Nowata, Rogers | 43 min |
| Mar 30, 6:39 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 66 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.